Alert archive / Wisconsin / Tornado Warnings in 2010
Tornado Warning 42, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Oct 26, 2010, 7:58 AM CDT for Racine County, Wisconsin. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2010, 7:58 AM CDT (12:58 UTC)
- Expired
- Oct 26, 2010, 8:15 AM CDT
- In force
- 17 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
County Racine County, WI
The radar
The Milwaukee radar (KMKX), 65 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 3:28 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
118
WFUS53 KMKX 261258
TORMKX
WIC101-261315-
/O.NEW.KMKX.TO.W.0042.101026T1258Z-101026T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
758 AM CDT TUE OCT 26 2010
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN RACINE COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 815 AM CDT
* AT 756 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR RACINE BATTEN AIRPORT...OR NEAR DOWNTOWN
RACINE...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WIND POINT AND NORTH BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A
BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE.
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.
&&
LAT...LON 4276 8776 4272 8781 4275 8786 4284 8782
4282 8780 4281 8780 4278 8775 4277 8775
TIME...MOT...LOC 1258Z 213DEG 40KT 4276 8781
$$1 follow-up statement
465
WWUS53 KMKX 261308
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
808 AM CDT TUE OCT 26 2010
WIC101-261317-
/O.EXP.KMKX.TO.W.0042.000000T0000Z-101026T1315Z/
RACINE WI-
808 AM CDT TUE OCT 26 2010
...THE TORNADO WARNING FOR NORTHEASTERN RACINE COUNTY WILL EXPIRE AT
815 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA AND OUT OVER LAKE MICHIGAN.
IT APPEARS THAT A TORNADO TOUCHED DOWN BRIEFLY FROM JUST NORTH OF
THE KENOSHA AIRPORT TO AROUND STURTEVANT IN RACINE COUNTY FROM ABOUT
746 TO 751 AM.
LAT...LON 4276 8776 4272 8781 4275 8786 4284 8782
4282 8780 4281 8780 4278 8775 4277 8775
TIME...MOT...LOC 1307Z 213DEG 40KT 4284 8773
$$
CRAVENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Oct 26, 4:46 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Oct 26, 4:46 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
446 AM CDT TUE OCT 26 2010
UPDATED TO ADD FIRST TWO PERIODS AND AVIATION/MARINE.
TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM
SEVERE CONVECTION EARLY...AND HIGH WINDS AFTER ARE STILL THE MAIN
CONCERNS THIS MORNING. CONVECTION HAS BEEN HAMPERED BY LACK OF
INSTABILITY WITH LAPSE RATES LESS THAN 6C. HOWEVER STILL EXPECTING
AN INTENSIFICATION OF STORMS WITH INCREASING OMEGA ASSOCIATED WITH
VORTICITY MAX NOW ROUNDING BASE OF 500 MB TROF. SPC HAS ISSUED A NEW
TORNADO WATCH FOR EASTERN CWA UNTIL 16Z...WHICH TIMES WELL WITH
PROGRESS OF COLD FRONT...WITH THE SEVERE CHANCES HIGHEST AHEAD OF
THE FRONT.
ALSO SEEING WIND GUSTS INCREASE AS STRONGEST SOUTHERLY 850-925 MB
WINDS MOVE INTO AREA. WILL SEE A SLIGHT REDUCTION WITH SURFACE
TROUGH/FRONT...THEN A RAPID INCREASE POST-FRONTAL AS 50 KNOT WINDS
LOWER TO WITHIN 2K FT. UNIDIRECTIONAL FLOW WILL AID IN MIXING
MOMENTUM DOWN TO SURFACE...WITH PEAK WIND GUSTS POST-FRONTAL IN THE
45 TO 60 MPH RANGE.
TURBULENT MIXING WILL OFFSET NOCTURNAL STABILIZATION...KEEPING WIND
GUSTS UP AROUND 45 MPH.
HIGH TEMPERATURES TODAY ARE OCCURRING NOW INTO THE EARLY DAYLIGHT
HOURS WITH OVERNIGHT WARM ADVECTION ON GUSTY SOUTH WINDS AHEAD OF
COLD FRONT THAT WILL REACH WESTERN CWA BY 12Z...AND CLEAR THE EAST
AROUND 16Z. DRY PUNCH UNDER DEEP LOW AND SUBSIDENCE BEHIND VORT MAX
WILL TREND SHOWERS OFF FROM SOUTH TO NORTH THIS AFTERNOON...WITH
MOSTLY CLOUDY BUT DRY CONDITIONS TONIGHT.
WEDNESDAY- CONFIDENCE...MEDIUM
INTENSE 965 MILLIBAR LOW NORTH OF THE MINNESOTA ARROWHEAD PROGGD TO
EVER SO SLOWLY FILL DURING THE DAY. STRONG PRESSURE GRADIENT REMAINS
ACROSS THE AREA WITH 50-60 KNOTS AT 850 MILLIBARS AND 40-50 KNOTS AT
925 MILLIBARS. MIXING IS LIMITED EARLY THOUGH GFS/NAM SOUNDINGS SHOW
MIXING INCREASES RAPIDLY TO 800 MILLIBARS. CERTAINLY PLAN ON LEAVING
HIGH WIND WARNING INTACT. UPPER FLOW IS STRONGLY CYCLONIC WITH
EMBEDDED VORT MAXIMA. GFS IS MOST AGGRESSIVE WITH THE LIGHT QPF
WRAPPING INTO THE CWA. NAM/ECMWF AND HPC KEEP THE QPF TO THE NORTH.
GFS HAS QUESTIONABLE VERTICAL MOTION FIELDS BUT EVEN NAM HAS SOME
VV. WILL STICK WITH THE POPS IN THE NORTH AND WESTERN SECTIONS OF
CWA...ESPECIALLY GIVEN THE CONSISTENT SIGNAL FOR THE BETTER LOWER
LEVEL RH TO WRAP INTO THESE LOCALES.
THURSDAY- CONFIDENCE...MEDIUM
THE STILL STRONG LOW CONTINUES TO HEAD OFF TO THE NORTHEAST IN
CANADA. DECENT GRADIENT LINGERING ACROSS THE AREA BETWEEN THE THE
LOW AND HIGH PRESSURE RIDGE EXTENDING NORTH THROUGH THE PLAINS.
POTENTIAL FOR A WIND ADVISORY WITH 30-35 KNOTS AT 925 MILLIBARS
SUGGESTS SOME POTENTIAL TO REACH SUSTAINED CRITERIA.
FRIDAY- CONFIDENCE...MEDIUM
A BROADLY ANTICYCLONIC UPPER FLOW. FINALLY A MORE RELAXED WIND
REGIME TAKES HOLD AS THE CENTER OF THE HIGH SHIFTS TO OUR SOUTH. THE
RIDGE AXIS EXTENDS INTO THE CWA WITH THE MAIN LOW HAVING SHIFTED
WELL TO THE NORTH IN CANADA.
SATURDAY AND BEYOND- CONFIDENCE...LOW
MODELS ALL AGREE ON A DRY SATURDAY BUT VARY SYNOPTICALLY WITH THE
PATTERN. GFS/CANADIAN STAY DRY THOUGH SUNDAY WHILE ECMWF SHOWS A
MORE ROBUST RAIN MAKER LATER SUNDAY/SUNDAY NIGHT. CONSENSUS RETURNS
FOR MONDAY SHOWING DRY CONDITIONS WITH A SPRAWLING HIGH PRESSURE
RIDGE.
&&
.AVIATION...OBVIOUSLY THE STRONG GUSTY WINDS ARE THE MAIN
CONCERN...AND WITH SLOW MOVEMENT OF DEEPENING SURFACE LOW KEEPING
20-30KT SUSTAINED...AND GUSTS OF 40-50KTS IN THE FORECAST FOR THE
DAYTIME PERIOD...WITH ONLY A SLIGHT EASING OVERNIGHT. EXPECT
SOUTHEAST TO SOUTH WINDS TO VEER SOUTHWEST BEHIND THE FRONT THAT
REACHES KMSN BETWEEN 13Z AND 14Z....AND THE LAKE AROUND 16Z. MVFR
CONDITIONS WITH IFR IN THUNDERSTORMS THIS MORNING...BECOMING VFR
LATER THIS AFTERNOON...WITH PCPN TRAILING OFF FROM SOUTH TO NORTH AS
DRY AIR PUNCHES IN OVER REGION.
&&
.MARINE...SOUTH TO SOUTHEAST GALES WILL INCREASE WITH GUSTS TO ABOUT 40 KNOTS
BEFORE SHIFTING TO SOUTHWEST AND GUSTING TO NEAR 50 KNOTS BEHIND THE
COLD FRONT. A GALE WARNING IS IN EFFECT UNTIL 9 AM...WITH A STORM
WARNING IN EFFECT FROM 9 AM THROUGH THE DY WEDNESDAY. THERE WILL BE
SOMEWHAT OF A LULL TONIGHT...THOUGH GUSTS SHOULD REMAIN NEAR TO
ABOVE GALE LEVELS.
THE WEST TO SOUTHWEST WINDS WILL PICK UP AGAIN ON WEDNESDAY. GFS
SHOWS WINDS OF 60 KNOTS AT 3000 FEET AND 68 KNOTS AT 5000 FEET ARE
AVAILABLE TO MIX DOWN TO THE SURFACE...WITH GUSTS AGAIN OF 50
KNOTS AND PERHAPS 55 KNOTS TOWARD OPEN WATER.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HIGH WIND WARNING UNTIL 7 PM CDT WEDNESDAY FOR WIZ046-047-051-
052-056>060-062>072.
LM...STORM WARNING FROM 9 AM THIS MORNING TO 7 PM CDT WEDNESDAY FOR
LMZ643>646.
GALE WARNING UNTIL 9 AM CDT THIS MORNING FOR LMZ643>646.
&&
SHORT/LONG TERM...COLLAR
AVIATION/MARINE...09/REMHazardous weather outlook, Oct 26, 4:19 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 419 AM CDT TUE OCT 26 2010 WIZ046-047-051-052-056>060-062>072-270930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 419 AM CDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS AHEAD OF A STRONG COLD FRONT SWEEPING ACROSS SOUTHERN WISCONSIN THIS MORNING. DAMAGING WINDS COULD ACCOMPANY SOME OF THESE SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN INTENSE LOW PRESSURE SYSTEM IS FORECAST TO MOVE FROM CENTRAL MINNESOTA...INTO THE ARROWHEAD OF MINNESOTA TODAY AND THEN PUSH ACROSS LAKE SUPERIOR ON WEDNESDAY. GUSTY SOUTH WINDS WILL TURN TO THE SOUTHWEST BEHIND THE FRONT TODAY...AND THEN WEST ON WEDNESDAY. THE POTENTIAL IS RATHER HIGH FOR WIND GUSTS OF 45 TO 60 MPH DURING THIS PERIOD. A HIGH WIND WARNING IS IN EFFECT FOR TODAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING. WIND REPORTS WILL ALSO BE APPRECIATED ON TODAY AND WEDNESDAY. LMZ643>646-270930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 419 AM CDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE THIS MORNING AHEAD OF A STRONG COLD FRONT THAT APPROACHES LAKE MICHIGAN. GALE FORCE SOUTHEAST WINDS WILL HAVE GUSTS NEAR STORM FORCE THIS MORNING. THE GALE FORCE WINDS WILL TURN SOUTHWEST BEHIND THE FRONT...WITH STORM FORCE GUSTS LIKELY. A GALE WARNING IS IN EFFECT UNTIL 9 AM CDT THIS MORNING...THEN A STORM WARNING GOES INTO EFFECT AT 9 AM CDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE INTENSE LOW PRESSURE SYSTEM IS FORECAST TO MOVE ACROSS LAKE SUPERIOR ON WEDNESDAY. STRONG GUSTY WEST WINDS ARE EXPECTED ON WEDNESDAY. STORM FORCE GUSTS ARE LIKELY TODAY AND AGAIN WEDNESDAY. A STORM WARNING WILL BE IN EFFECT WEDNESDAY. THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING STORM WHICH WILL PRODUCE WIND GUSTS IN EXCESS OF 50 KNOTS AND WAVES IN EXCESS OF 12 FEET TOWARD OPEN WATER. REM WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Oct 26, 7:09 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
709 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM NON-TSTM WND GST SHEBOYGAN AIRPORT 43.77N 87.85W
10/26/2010 M45.00 MPH SHEBOYGAN WI ASOS
KSBM PK WIND 39 KNOTS.
0700 AM NON-TSTM WND GST DOUSMAN 43.01N 88.47W
10/26/2010 M45.00 MPH WAUKESHA WI MESONET
DOUSM
0700 AM NON-TSTM WND GST 1 SW DARLINGTON 42.67N 90.13W
10/26/2010 M46.00 MPH LAFAYETTE WI MESONET
DRLNG
0700 AM NON-TSTM WND GST FORT ATKINSON 42.93N 88.84W
10/26/2010 M55.00 MPH JEFFERSON WI MESONET
FTATK
0700 AM NON-TSTM WND GST PALMYRA 42.88N 88.59W
10/26/2010 M50.00 MPH JEFFERSON WI MESONET
PLMYR
&&
CRAVENLocal storm report, Oct 26, 7:34 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
734 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM NON-TSTM WND GST MADISON TRUAX AIRPORT 43.14N 89.33W
10/26/2010 M44 MPH DANE WI ASOS
KMSN PK WIND 38 KNOTS.
&&
CRAVENLocal storm report, Oct 26, 7:40 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
740 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM NON-TSTM WND GST FOND DU LAC AIRPORT 43.77N 88.49W
10/26/2010 M47 MPH FOND DU LAC WI ASOS
KFLD PK WIND 41 KNOTS.
&&
CRAVENLocal storm report, Oct 26, 7:45 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
745 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM NON-TSTM WND GST WISCONSIN DELLS AIRPORT 43.52N 89.77W
10/26/2010 M40 MPH SAUK WI AWOS
KDLL PK WIND 35 KNOTS.
&&
CRAVENLocal storm report, Oct 26, 7:50 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
750 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM NON-TSTM WND GST OCONOMOWOC 43.11N 88.50W
10/26/2010 M45.00 MPH WAUKESHA WI MESONET
OCNMW
0730 AM NON-TSTM WND GST SLINGER 43.33N 88.29W
10/26/2010 M54.00 MPH WASHINGTON WI MESONET
SLNGR
0730 AM NON-TSTM WND GST STOUGHTON 42.92N 89.22W
10/26/2010 M49.00 MPH DANE WI MESONET
STGHT
&&
CRAVENLocal storm report, Oct 26, 7:53 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
753 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM TSTM WND GST KENOSHA AIRPORT 42.60N 87.93W
10/26/2010 M68 MPH KENOSHA WI ASOS
KENW PEAK GUST 59 KNOTS. SUSTAINED WIND 43 KNOTS...OR 49
MPH.
&&
CRAVENThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:29 PM CDT | Gale Warning | MKX | 14 hr | |
| Oct 26, 5:49 AM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 41 min |
| Oct 26, 6:14 AM CDT | Special Marine Warning | MKX | 2 hr | |
| Oct 26, 6:18 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson | 18 min |
| Oct 26, 7:27 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 33 min |
| Oct 26, 8:09 AM CDT | Special Marine Warning | MKX | 66 min |
Nearby
Tornado Warnings in Wisconsin, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.